MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 4.0X30 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 4.0X30 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 7601-04030
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Not returned.
 
Event or Problem Description
It was reported that a yukon oct spinal system polyaxial screw fractured intra-operatively.Surgery was successfully completed with a 30-minute surgical delay.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, functional, dimensional, and material analysis were unable to be performed since the device was not available for investigation.A review of the device and complaint history records could not be performed as a valid lot code was not identified.Based on the available information, it appears that the screw head may have fractured off from the screw shank due to excessive torsional and/or cantilever-bending forces.Ultimately, however, these potential failure modes could not be properly evaluated since the implant was not able to be inspected.As a result, the alleged failure mode could not be confirmed, and no root cause for the issue was able to be determined.

Brand Name
POLYAXIAL SCREW; SIZE 4.0X30 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key9960332
Report Number3004774118-2020-00068
Device Sequence Number11467496
Product Code NKG
UDI-Device Identifier10888857349605
UDI-Public10888857349605
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K171444
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-04030
Device Catalogue Number7601-04030
Device Lot NumberTBC
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/19/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date04/14/2020
Supplement Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1